MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE EXCLUDER AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE EXCLUDER AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number PLC141200
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 08/31/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient medications include but are not limited to: heparin, flomax, insulin (humalog) at meals and bedtime.Patient medical history includes but is not limited to: htn, hyperlipidemia, l2,l3,l4 damage, kidney stones, dmii, positive (b)(6) swab (b)(6) 2020, multiple knee surgeries, bilateral hernia repair, aaa, rcia stent graft.
 
Event or Problem Description
On (b)(6) 2020, this patient underwent endovascular treatment for an isolated right common iliac artery (rcia) aneurysm and was implanted with gore® excluder® aaa endoprostheses and coiling of the right hypogastric artery.Two contralateral leg components were implanted in the rcia.The patient tolerated the procedure without any reported issues.On (b)(6) 2020, the patient presented to the hospital with acute right flank pain and right ureteral calculus and underwent treatment for kidney stones.During intraoperative imaging, a foreign body was visualized within the abdominal aorta and left common iliac artery.The foreign body was removed using a ensnare catheter and was identified to be the leading olive and approximately 17.5 cm of the delivery catheter inner lumen of a gore® contralateral leg component initially implanted.The patient tolerated the procedure.During the original implant there had been no issues with advancement or withdrawal of any of the devices.It was reported that during preparation of this device by the tech, much difficulty was encountered during removal of the device packaging mandrel.The tech had to pull very forcefully to get it out and may have compromised device integrity.Additionally, it was reported that no angiography of the abdominal aorta or the left side was performed as the patient was being treated for an isolated rciaa.
 
Additional Manufacturer Narrative
B3: corrected/added information.
 
Additional Manufacturer Narrative
The leading end of a delivery catheter, the leading olive attached to the gold braid guidewire lumen, were returned for evaluation and showed the following: there was no evidence of a tensile break of the guidewire lumen.The leading end of the catheter appeared to have pulled out of trailing olive bond.The leading olive was still bonded to the guidewire lumen.The packaging mandrel used was not returned and could not be evaluated.The findings from the evaluation are consistent with the physician¿s observations for leading end of the catheter broken.The reported difficulties removing the packaging mandrel could not be confirmed with the currently available information.The excluder instructions for use (ifu) clearly states: do not continue to withdraw the delivery catheter if resistance is felt during removal through the introducer sheath.Forcibly withdrawing the delivery catheter through the introducer sheath when resistance is encountered has resulted in adverse events including catheter breakage or separation resulting in potential patient harms.The cause for the catheter breakage could not be determined from the currently available information.The cause for the packaging mandrel being difficult to remove could not be determined with the currently available information.H6: code 213- a review of the manufacturing records for the device(s) verified that the lot(s) met all pre-release specifications.
 
Additional Manufacturer Narrative
H6: code 213- a review of the manufacturing records for the device(s) verified that the lot(s) met all pre-release specifications.

Brand Name
GORE EXCLUDER AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key10502469
Report Number3013164176-2020-01037
Device Sequence Number3222751
Product Code MIH
UDI-Device Identifier00733132618675
UDI-Public00733132618675
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/21/2023
Device Model NumberPLC141200
Device Catalogue NumberPLC141200
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2020
Initial Date Received by Manufacturer 08/30/2020
Supplement Date Received by Manufacturer08/30/2020
08/30/2020
08/30/2020
Initial Report FDA Received Date09/08/2020
Supplement Report FDA Received Date09/10/2020
10/15/2020
12/17/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age65 YR
Patient Weight139